Scaling limits of anisotropic Hastings-Levitov clusters
Annales de l'I.H.P. Probabilités et statistiques, Volume 48 (2012) no. 1, pp. 235-257.

We consider a variation of the standard Hastings-Levitov model HL(0), in which growth is anisotropic. Two natural scaling limits are established and we give precise descriptions of the effects of the anisotropy. We show that the limit shapes can be realised as Loewner hulls and that the evolution of harmonic measure on the cluster boundary can be described by the solution to a deterministic ordinary differential equation related to the Loewner equation. We also characterise the stochastic fluctuations around the deterministic limit flow.

Dans cet article, on presente une étude d'une version du modèle de Hastings-Levitov HL (0) où la croissance est anisotrope. Deux limites d'échelle naturelles sont établies, et nous décrivons précisément les effets de l'anisotropie. Nous montrons que les formes limites du modèle peuvent être réalisées comme remplissages associés à l'équation de Loewner et que l'évolution de la mesure harmonique sur la frontière des agrégats tend vers un certain flot deterministe. Nous caractérisons enfin les fluctuations stochastiques autour de ce flot.

DOI: 10.1214/10-AIHP395
Classification: 30C35, 60D05, 60K35, 60F99
Keywords: anisotropic growth models, scaling limits, Loewner differential equation, boundary flow
@article{AIHPB_2012__48_1_235_0,
     author = {Johansson Viklund, Fredrik and Sola, Alan and Turner, Amanda},
     title = {Scaling limits of anisotropic {Hastings-Levitov} clusters},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     pages = {235--257},
     publisher = {Gauthier-Villars},
     volume = {48},
     number = {1},
     year = {2012},
     doi = {10.1214/10-AIHP395},
     mrnumber = {2919205},
     zbl = {1251.82025},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1214/10-AIHP395/}
}
TY  - JOUR
AU  - Johansson Viklund, Fredrik
AU  - Sola, Alan
AU  - Turner, Amanda
TI  - Scaling limits of anisotropic Hastings-Levitov clusters
JO  - Annales de l'I.H.P. Probabilités et statistiques
PY  - 2012
SP  - 235
EP  - 257
VL  - 48
IS  - 1
PB  - Gauthier-Villars
UR  - http://archive.numdam.org/articles/10.1214/10-AIHP395/
DO  - 10.1214/10-AIHP395
LA  - en
ID  - AIHPB_2012__48_1_235_0
ER  - 
%0 Journal Article
%A Johansson Viklund, Fredrik
%A Sola, Alan
%A Turner, Amanda
%T Scaling limits of anisotropic Hastings-Levitov clusters
%J Annales de l'I.H.P. Probabilités et statistiques
%D 2012
%P 235-257
%V 48
%N 1
%I Gauthier-Villars
%U http://archive.numdam.org/articles/10.1214/10-AIHP395/
%R 10.1214/10-AIHP395
%G en
%F AIHPB_2012__48_1_235_0
Johansson Viklund, Fredrik; Sola, Alan; Turner, Amanda. Scaling limits of anisotropic Hastings-Levitov clusters. Annales de l'I.H.P. Probabilités et statistiques, Volume 48 (2012) no. 1, pp. 235-257. doi : 10.1214/10-AIHP395. http://archive.numdam.org/articles/10.1214/10-AIHP395/

[1] R. A. Arratia. Coalescing Brownian motions on the line. Ph.D. thesis, Univ. Wisconsin, 1979. | MR

[2] R. O. Bauer. Discrete Löwner evolution. Ann. Fac. Sci. Toulouse Math. (6) 12 (2003) 433-451. | Numdam | MR | Zbl

[3] P. Billingsley. Convergence of Probability Measures. Wiley, New York, 1999. | MR | Zbl

[4] M. Björklund. Ergodic theorems for random clusters. Stochastic Process. Appl. 120 (2010) 296-305. | MR | Zbl

[5] L. Carleson and N. Makarov. Aggregation in the plane and Loewner's equation. Comm. Math. Phys. 216 (2001) 583-607. | MR | Zbl

[6] L. Carleson and N. Makarov. Laplacian path models. Dedicated to the memory of Thomas H. Wolff. J. Anal. Math. 87 (2002) 103-150. | MR | Zbl

[7] B. Davidovitch, H. G. E. Hentschel, Z. Olami, I. Procaccia, L. M. Sander and E. Somfai. Diffusion limited aggregation and iterated conformal maps. Phys. Rev. E 87 (1999) 1366-1378. | MR

[8] M. Eden. A two-dimensional growth process. In Proc. 4th Berkeley Sympos. Math. Statist. and Probab., Vol. IV 223-239. Univ. California Press, Berkeley, CA, 1961. | MR | Zbl

[9] L. R. G. Fontes, M. Isopi, C. M. Newman and K. Ravishankar. The Brownian web: Characterization and convergence. Ann. Probab. 32 (2004) 2857-2883. | MR | Zbl

[10] J. B. Garnett. Bounded Analytic Functions, reviewed 1st edition. Graduate Texts in Mathematics 236. Springer, New York, 2007. | MR | Zbl

[11] I. S. Gradshteyn and I. M. Ryzhik. Table of Integrals, Series, and Products, 6th edition. Academic Press, San Diego, 2000. | MR | Zbl

[12] M. Hastings and L. Levitov. Laplacian growth as one-dimensional turbulence. Phys. D 116 (1998) 244-252. | Zbl

[13] F. Johansson and A. Sola. Rescaled Lévy-Loewner hulls and random growth. Bull. Sci. Math. 133 (2009) 238-256. | MR | Zbl

[14] R. Julien, M. Kolb and R. Botet. Diffusion limited aggregation with directed and anisotropic diffusion. J. Physique 45 (1984) 395-399.

[15] O. Kallenberg. Random Measures, 3rd edition. Akademie-Verlag, Berlin, 1983. | MR | Zbl

[16] O. Kallenberg. Foundations of Modern Probability, 2nd edition. Springer, New York, 2002. | MR | Zbl

[17] G. Lawler. Conformally Invariant Processes in the Plane. Mathematical Surveys and Monographs 114. Amer. Math. Soc., Providence, RI, 2005. | MR | Zbl

[18] G. F. Lawler, O. Schramm and W. Werner. Conformal invariance of planar loop-erased random walks and uniform spanning trees. Ann. Probab. 32 (2004) 939-995. | MR | Zbl

[19] R. Malaquias, S. Rohde, V. Sessak and M. Zinsmeister. On Laplacian growth. To appear.

[20] J. Norris and A. Turner. Planar aggregation and the coalescing Brownian flow. Available at http://arxiv.org/abs/0810.0211.

[21] Ch. Pommerenke. Boundary Behaviour of Conformal Maps. Grundlehren der Mathematischen Wissenschaften 299. Springer, Berlin-Heidelberg, 1992. | MR | Zbl

[22] M. N. Popescu, H. G. E. Hentschel and F. Family. Anisotropic diffusion-limited aggregation. Phys. Rev. E 69 (2004) 061403.

[23] S. Rohde. Personal communication, 2008.

[24] S. Rohde and M. Zinsmeister. Some remarks on Laplacian growth. Topology Appl. 152 (2005) 26-43. | MR | Zbl

[25] K. Sato. Lévy Processes and Infinitely Divisible Distributions. Cambridge Studies in Advanced Mathematics 68. Cambridge Univ. Press, Cambridge, 1999. | Zbl

[26] B. Tóth and W. Werner. The true self-repelling motion. Probab. Theory Related Fields 111 (1998) 375-452. | MR | Zbl

[27] T. A. Witten, Jr. and L. M. Sander. Diffusion-limited aggregation, a kinetic critical phenomenon. Phys. Rev. Lett. 47 (1981) 1400-1403. | MR

Cited by Sources: